Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 26, 2013, 5:29 PM EDT for Jefferson County, Kentucky. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2013, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 26, 2013, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 5:42 PM EDT | FLASH FLOOD | Louisville, KY | FRANKFORT AVE. NORTH OF STORY FLOODED. |
| Jun 26, 5:56 PM EDT | FLASH FLOOD | Louisville, KY | FLOODED ROADS IN AUDUBON PARK. |
| Jun 26, 5:58 PM EDT | FLASH FLOOD | Louisville, KY | FLOODED ROADS AROUND UNIVERSITY OF LOUISVILLE. |
| Jun 26, 6:04 PM EDT | FLASH FLOOD | Louisville, KY | NINTH STREET RAMP FLOODED. |
| Jun 26, 6:29 PM EDT | FLASH FLOOD | Louisville, KY | BLANKENBAKER ROAD NEAR SOUTHEAST CHRISTIAN CHURCH REPORTED HIGH WATER. |
| Jun 26, 6:32 PM EDT | FLASH FLOOD | Louisville, KY | FLOODED ROADS REPORTED AT 3RD STREET AND EASTERN PARKWAY...FRANKFORT AVENUE AND STOCKER...AND AT 7TH AND 9TH STREETS AT OAK STREET. |
| Jun 26, 6:33 PM EDT | FLASH FLOOD | Louisville, KY | BOTTOM OF RAMP AT JACKSON STREET AND I-65 IS CLOSED DUE TO HIGH WATER. |
| Jun 26, 6:40 PM EDT | FLASH FLOOD | Louisville, KY | 15TH STREET AND OAK STREET CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WGUS53 KLMK 262129
FFWLMK
KYC111-270030-
/O.NEW.KLMK.FF.W.0007.130626T2129Z-130627T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
529 PM EDT WED JUN 26 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
* UNTIL 830 PM EDT
* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAINFALL FROM THUNDERSTORMS TRAINING OVER THE WARNED
AREA. THERE HAVE ALSO BEEN REPORTS OF MINOR FLOODING IN PRONE AREAS.
* LOCATIONS IMPACTED INCLUDE...MIDDLETOWN...HIGHVIEW...ANCHORAGE...
FAIRDALE...FERN CREEK...
IN ADDITION...LOUISVILLE BOWMAN FIELD IS INCLUDED IN THIS FLASH
FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
WATTERSON TRAIL.
ADDITIONAL TORRENTIAL RAIN IS EXPECTED TO FALL OVER THE NEXT HOUR OR
TWO IN THE WARNED AREA. PERSONS IN AREAS THAT ARE PRONE TO FLOODING
SHOULD SEEK APPROPRIATE SAFETY ACTIONS NOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3834 8557 3833 8558 3826 8541 3811 8544
3808 8555 3809 8572 3804 8588 3800 8595
3809 8590 3816 8591 3823 8585 3827 8583
3829 8578 3827 8574 3829 8568 3838 8564
$$
LG2 follow-up statements
023
WGUS73 KLMK 262217
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT WED JUN 26 2013
KYC111-270030-
/O.CON.KLMK.FF.W.0007.000000T0000Z-130627T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
617 PM EDT WED JUN 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
JEFFERSON COUNTY...
AT 615 PM EDT...THE PUBLIC REPORTED THUNDERSTORMS PRODUCING FLASH
FLOODING OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...
HIGHVIEW...
ANCHORAGE...
FAIRDALE...
FERN CREEK...
IN ADDITION...LOUISVILLE BOWMAN FIELD IS INCLUDED IN THIS FLASH
FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
WATTERSON TRAIL.
ADDITIONAL RAIN WILL CONTINUE TO FALL WITHIN THE WARNED AREA OVER
THE NEXT HOUR OR TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
&&
LAT...LON 3834 8557 3833 8558 3826 8541 3811 8544
3808 8555 3809 8572 3804 8588 3800 8595
3809 8590 3816 8591 3823 8585 3827 8583
3829 8578 3827 8574 3829 8568 3838 8564
$$
LG820
WGUS73 KLMK 262351
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT WED JUN 26 2013
KYC111-270030-
/O.CON.KLMK.FF.W.0007.000000T0000Z-130627T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
751 PM EDT WED JUN 26 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
JEFFERSON COUNTY KENTUCKY...
AT 747 PM EDT...NO RAIN WAS FALLING ON JEFFERSON COUNTY.
HOWEVER...IT WILL TAKE TIME FOR FLOOD WATERS TO RECEDE AND
ADDITIONAL THUNDERSTORMS ARE APPROACHING FROM THE WEST.
* LOCATIONS IMPACTED INCLUDE...
LOUISVILLE
MIDDLETOWN...
HIGHVIEW...
ANCHORAGE...
FAIRDALE...
FERN CREEK...
IN ADDITION...LOUISVILLE BOWMAN FIELD IS INCLUDED IN THIS FLASH
FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
POPE LICK CREEK OVERFLOWS ONTO BLACKTHORN ROAD.
CHENOWETH RUN OVERFLOWS AT INTERSECTION OF RUCKRIEGEL PARKWAY AND
WATTERSON TRAIL.
LOW AREAS OF CHEROKEE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3834 8557 3833 8558 3826 8541 3811 8544
3808 8555 3809 8572 3804 8588 3800 8595
3809 8590 3816 8591 3823 8585 3827 8583
3829 8578 3827 8574 3829 8568 3838 8564
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 5:17 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 5:17 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT WED JUN 26 2013
.MESOSCALE UPDATE...
Issued at 517 PM EDT Wed Jun 26 2013
Line of storms is currently crossing from Indiana into Kentucky. It
appears to be losing its punch, and no severe reports have been
received by the NWS so far. Nevertheless, it will be capable of 40
to 50 mph winds as it moves into northern Kentucky. AMDAR soundings
out of SDF have been showing some capping, so that may be helping to
prevent the impressive winds radar is seeing aloft from crashing to
the ground. DCAPE is not particularly impressive either.
New storms have been firing from eastern Missouri to southwest
Indiana. Analysis shows that by far the best instability, not
surprisingly, is roughly from St Louis to Evansville where the
atmosphere has yet to be worked over. The atmosphere over southern
Illinois is indeed extremely unstable and should be able to support
storm development. Folks west and southwest of Louisville will need
to keep an eye on this activity, while the Blue Grass prepares for
northwest winds of 40 to 50 mph with the approaching line coming out
of Louisville.
&&
.SHORT TERM (Tonight through Thursday)...
Issued at 233 PM EDT Tue June 26 2013
A small cluster of storms has formed this afternoon and at this
writing is crossing southwest Indiana ahead of an upper vort moving
across northern Indiana. This area of storms may grow upscale as it
encounters a very moist, warm, unstable atmosphere to its south.
Additional new development will be possible as well. A severe
thunderstorm watch is in effect until 10pm CDT/11pm EDT west of the
Blue Grass, though the greatest threat of severe weather will be
between 3pm and 9pm.
Last night thunderstorms dropped heavy rain across parts of southern
Indiana and northern Kentucky, especially from Salem to Louisville.
The ground is still very wet, and one-hour flash flood guidance in
this area is as low as 0.90". So, we've hoisted a Flash Flood Watch
across southern Indiana and northern Kentucky for this evening and
tonight.
On Thursday a weak surface trof will move through and may be
accompanied by a few showers and thunderstorms. It will also shift
our winds around to the west-northwest, and winds may gust into the
20-25mph range by afternoon.
It will be a very muggy night with lows only in the lower 70s and
high humidity. High temperatures Thursday will mostly be in the
middle and upper 90s.
.LONG TERM (Thursday Night through Tuesday)...
Issued at 309 PM EDT Wed Jun 26 2013
In the extended forecast period, the WFO LMK area transitions into a
northwest flow pattern. The surface frontal zone is essentially
through Friday. This warrants at least a slight chance/chance
mention of showers and thunderstorms, given the slightly stronger
shear and instability aloft along the southern edge of the shortwave
rotating down from the Great Lakes region.
There is a slight break in the rain Friday night, but the upper low
over the Great Lakes sharpens over the weekend. This will enhance
lift over southeast Indiana/southwest Ohio, moving into central
Kentucky by 12Z Saturday. As this trough develops into a closed low
over southern Illinois and west Kentucky, the diurnal chance of
showers and thunderstorms will become more persistent day and night
into Sunday.
From Sunday through Tuesday, chance PoPs will continue as moisture
gets pulled up from an inverted trough over the lower Mississippi
Valley into the Tennessee Valley, along and east of the closed low.
Cannot rule out non-diurnal chance of showers and thunderstorms with
this low pressure center.
Temperature-wise, temperatures after Friday will fall back below
seasonal levels into the 80s. Thicknesses are noticeably lower
across the area, given expected clouds, rain chances, and slightly
better cold air advection in northwest surface flow.
&&
.AVIATION (18Z TAF Update)...
Issued at 105 PM EDT Wed Jun 26 2013
An upper level disturbance moving from Illinois to Indiana this
afternoon and evening is expected to spark thunderstorms out ahead
of it. Some storms have already developed over southeast Illinois
and are pushing generally southeastward. Will use radar to time
those storms into SDF, though there is a possibility that the worst
of them may evade SDF to the south. For LEX and BWG will simply go
with the most likely time of the best instability this afternoon and
evening.
Showers and thunderstorms will linger through the evening hours
before finally tapering off. It appears that there should be enough
wind and cloud to prevent fog from forming in the morning.
A weak cool front will cross the region Thursday morning. While
isolated showers may accompany it, its greater impact on aviation
will be to bring winds around to the WNW, and perhaps get a little
gusty by afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ076>079-083-084-
090>092.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ030>037.
Mesoscale........13
Short Term.......13
Long Term........PAH
Aviation.........13Hazardous weather outlook, Jun 26, 11:47 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1147 AM EDT WED JUN 26 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-271600- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1147 AM EDT WED JUN 26 2013 /1047 AM CDT WED JUN 26 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. GIVEN AMPLE MOISTURE AND EXPECTED HEATING THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE POSSIBLE. LOCALLY TORRENTIAL RAINS COULD PRODUCE FLASH FLOODING ESPECIALLY IN SOUTHERN INDIANA AND IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY IN THE AFTERNOONS AND EVENINGS...BUT THE THREAT FOR SEVERE WEATHER LOOKS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SEVERE WEATHER THEY OBSERVE THIS AFTERNOON AND EVENING. SEVERE WEATHER INCLUDES HAIL OF ONE INCH OR MORE IN DIAMETER...WINDS OF 58MPH OR MORE...AND TORNADOES. FLOODING IS ALSO TO BE REPORTED. MANY THANKS TO ALL OF OUR INTREPID SPOTTERS! && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jun 26, 11:33 AM EDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1133 AM EDT WED JUN 26 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-262100- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1133 AM EDT WED JUN 26 2013 /1033 AM CDT WED JUN 26 2013/ ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL DISTURBANCE MOVING FROM ILLINOIS TO INDIANA WILL SPARK THUNDERSTORM DEVELOPMENT IN THE OHIO AND TENNESSEE VALLEYS THIS AFTERNOON AND EVENING. SEVERE STORMS ARE EXPECTED. DAMAGING WINDS WILL BE THE MAIN THREAT. ISOLATED TORNADOES AND TORRENTIAL RAINS WILL ALSO BE A CONCERN. LOCAL FLASH FLOODING MAY DEVELOP UNDER THE STRONGER STORMS...ESPECIALLY OVER SOUTHERN INDIANA AND NORTHERN KENTUCKY. LARGE HAIL AND FREQUENT LIGHTNING WILL BE ADDITIONAL POSSIBILITIES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 4PM AND 10PM. STAY TUNED TO YOUR LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO AS UPDATES OCCUR. 13
Special weather statement, Jun 26, 4:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EDT WED JUN 26 2013
KYZ031>035-262125-
FRANKLIN KY-HENRY KY-OLDHAM KY-SHELBY KY-TRIMBLE KY-
456 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF NEW
CASTLE TO 5 MILES SOUTHWEST OF NEW CASTLE TO ANCHORAGE...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SHELBYVILLE...
NEW CASTLE...
LA GRANGE...
CHESTNUT GROVE AND BELLVIEW...
SLABTOWN AND JOYES...
MULBERRY AND MIDDLETOWN HEIGHTS...
POLSGROVE AND ORVILLE...
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 32 AND 35.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
3855 8500 3851 8502 3852 8498 3849 8498
3846 8494 3846 8490 3844 8492 3842 8488
3838 8489 3836 8485 3829 8489 3815 8519
3838 8563 3847 8546 3864 8523
TIME...MOT...LOC 2056Z 289DEG 32KT 3854 8510 3838 8521
3829 8543
EERSpecial weather statement, Jun 26, 5:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED JUN 26 2013
KYZ029-030-034-038-039-045-046-262150-
ANDERSON KY-BULLITT KY-JEFFERSON KY-NELSON KY-SHELBY KY-SPENCER
KY-WASHINGTON KY-
505 PM EDT WED JUN 26 2013
...STRONG LINE OF THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH PORTIONS OF
NORTH-CENTRAL KENTUCKY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGHVIEW...AND MOVING
SOUTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM. BE AWARE THAT A GUST FRONT
PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL
BEFORE THE ARRIVAL OF ANY RAIN.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
SHEPHERDSVILLE...
LAWRENCEBURG...
BARDSTOWN...
SMITHVILLE AND CRENSHAW...
SOLITUDE AND BROWNINGTON...
HIGHGROVE AND LENORE...
DEATSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3800 8482 3794 8491 3795 8494 3789 8501
3770 8538 3773 8541 3766 8547 3763 8552
3800 8592 3822 8534
TIME...MOT...LOC 2105Z 334DEG 23KT 3805 8555
MJSpecial weather statement, Jun 26, 5:05 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM EDT WED JUN 26 2013
KYZ029-030-034-038-039-045-046-262150-
ANDERSON KY-BULLITT KY-JEFFERSON KY-NELSON KY-SHELBY KY-SPENCER
KY-WASHINGTON KY-
505 PM EDT WED JUN 26 2013
...STRONG LINE OF THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING THROUGH PORTIONS OF
NORTH-CENTRAL KENTUCKY...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HIGHVIEW...AND MOVING
SOUTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM. BE AWARE THAT A GUST FRONT
PRECEDING THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL
BEFORE THE ARRIVAL OF ANY RAIN.
* THIS STORM WILL ALSO IMPACT...
TAYLORSVILLE...
SHEPHERDSVILLE...
LAWRENCEBURG...
BARDSTOWN...
SMITHVILLE AND CRENSHAW...
SOLITUDE AND BROWNINGTON...
HIGHGROVE AND LENORE...
DEATSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3800 8482 3794 8491 3795 8494 3789 8501
3770 8538 3773 8541 3766 8547 3763 8552
3800 8592 3822 8534
TIME...MOT...LOC 2105Z 334DEG 23KT 3805 8555
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:59 AM EDT | Special Weather Statement | LMK | Trimble | 31 min |
| Jun 26, 3:17 AM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Jun 26, 3:39 AM EDT | Special Weather Statement | LMK | Henry, Shelby | 46 min |
| Jun 26, 1:56 PM EDT | Flash Flood Watch | LMK | Franklin, Harrison, Henry, Jefferson, Oldham, Scott and 2 more | 14 hr |
| Jun 26, 3:39 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 31 min |
| Jun 26, 4:30 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 45 min |
| Jun 26, 4:56 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby | 29 min |
| Jun 26, 5:05 PM EDT | Special Weather Statement | LMK | Anderson, Bullitt, Nelson, Spencer | 45 min |
| Jun 26, 5:11 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 26, 5:31 PM EDT | Special Weather Statement | LMK | Franklin, Scott, Woodford | 29 min |
| Jun 26, 5:52 PM EDT | Special Weather Statement | LMK | Anderson, Bourbon, Fayette, Harrison, Scott, Woodford | 48 min |
| Jun 26, 5:53 PM EDT | Areal Flood Advisory | LMK | Anderson, Fayette, Franklin, Scott, Shelby, Woodford | 3 hr |
| Jun 26, 5:59 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 31 min |
| Jun 26, 6:15 PM EDT | Flash Flood Warning | LMK | Shelby | 3 hr |
| Jun 26, 6:20 PM EDT | Special Weather Statement | LMK | Spencer | 30 min |
| Jun 26, 6:23 PM EDT | Special Weather Statement | LMK | Bourbon, Jessamine, Nicholas | 32 min |
| Jun 26, 6:28 PM EDT | Flash Flood Warning | LMK | Fayette | 3 hr |
| Jun 26, 6:42 PM EDT | Special Weather Statement | LMK | Clark, Madison | 33 min |
| Jun 26, 6:58 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Harrison, Madison, Nicholas | 3 hr |
| Jun 26, 7:03 PM EDT | Special Weather Statement | LMK | Nelson | 47 min |
| Jun 26, 7:17 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Marion, Nelson | 33 min |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.